Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 12, NWS Lubbock, TX

April 3, 201719 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 3, 2017, 3:45 PM CDT for 19 counties in Texas. It took effect at Apr 4, 2017, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2017, 3:45 PM CDT (20:45 UTC)
In effect from
Apr 4, 2017, 12:00 PM CDT
Expired
Apr 4, 2017, 7:00 PM CDT
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 8 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2017-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2017-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2588 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

315 
WWUS74 KLUB 032045
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
345 PM CDT Mon Apr 3 2017

TXZ022-023-028>030-035>038-041>044-040445-
/O.NEW.KLUB.WI.Y.0012.170404T1700Z-170405T0000Z/
Castro-Swisher-Lamb-Hale-Floyd-Lubbock-Crosby-Dickens-King-Lynn-
Garza-Kent-Stonewall-
Including the cities of Dimmitt, Hart, Tulia, Littlefield, Olton,
Plainview, Cedar Hill, Lubbock, Ralls, Crosbyton, Lorenzo, Spur, 
Dickens, Dumont, Finney, Grow, Guthrie, Tahoka, ODonnell, Graham,
Post, Jayton, and Aspermont
345 PM CDT Mon Apr 3 2017

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT TUESDAY...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect from noon to 7 PM CDT Tuesday. 

* TIMING...Tuesday afternoon and early evening.

* WINDS...West to northwest 25 to 35 mph with gusts to 55 mph.

* IMPACTS...Hazardous cross winds will make driving hazardous.
  Locally poor visibilities from areas of blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$

TXZ021-027-033-034-039-040-040445-
/O.NEW.KLUB.HW.A.0004.170404T1700Z-170405T0000Z/
Parmer-Bailey-Cochran-Hockley-Yoakum-Terry-
Including the cities of Friona, Bovina, Farwell, Muleshoe, 
Morton, Levelland, Denver City, Plains, and Brownfield
345 PM CDT Mon Apr 3 2017

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

The National Weather Service in Lubbock has issued a High Wind
Watch, which is in effect from Tuesday afternoon through Tuesday
evening. 

* TIMING...Tuesday afternoon and early evening.

* WINDS...West to northwest 30 to 45 mph with gusts to 60 mph.

* IMPACTS...High winds will make driving hazardous. Locally poor
  visibilities from areas of blowing dust. Unsecured items will 
  be blown away. Broken tree limbs and downed utility lines are 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or more may occur. Continue to monitor the latest
forecasts.

&&

$$
3 follow-up statements
398 
WWUS74 KLUB 040311
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1011 PM CDT Mon Apr 3 2017


TXZ022-023-028>030-035>038-041>044-041300-
/O.CON.KLUB.WI.Y.0012.170404T1700Z-170405T0000Z/
Castro-Swisher-Lamb-Hale-Floyd-Lubbock-Crosby-Dickens-King-Lynn-
Garza-Kent-Stonewall-
Including the cities of Dimmitt, Hart, Tulia, Littlefield, Olton,
Plainview, Cedar Hill, Lubbock, Ralls, Crosbyton, Lorenzo, Spur, 
Dickens, Dumont, Finney, Grow, Guthrie, Tahoka, ODonnell, Graham,
Post, Jayton, and Aspermont
1011 PM CDT Mon Apr 3 2017

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT
TUESDAY...

* TIMING...Tuesday afternoon and early evening.

* WINDS...West to northwest 25 to 35 mph with gusts to 55 mph.

* IMPACTS...Hazardous cross winds will make driving hazardous. 
  Locally poor visibilities from areas of blowing dust. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$

TXZ021-027-033-034-039-040-041300-
/O.CON.KLUB.HW.A.0004.170404T1700Z-170405T0000Z/
Parmer-Bailey-Cochran-Hockley-Yoakum-Terry-
Including the cities of Friona, Bovina, Farwell, Muleshoe, 
Morton, Levelland, Denver City, Plains, and Brownfield
1011 PM CDT Mon Apr 3 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

* TIMING...Tuesday afternoon and early evening.

* WINDS...West to northwest 30 to 45 mph with gusts to 60 mph.

* IMPACTS...High winds will make driving hazardous. Locally poor 
  visibilities from areas of blowing dust. Unsecured items will 
  be blown away. Broken tree limbs and downed utility lines are 
  possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or more may occur. Continue to monitor the latest
forecasts.

&&

$$
223 
WWUS74 KLUB 041026
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
526 AM CDT Tue Apr 4 2017

TXZ023-038-041130-
/O.CAN.KLUB.WI.Y.0012.170404T1700Z-170405T0000Z/
Swisher-King-
Including the cities of Tulia, Dumont, Finney, Grow, and Guthrie
526 AM CDT Tue Apr 4 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Lubbock has cancelled the Wind
Advisory. 

Gusty winds are still expected this afternoon and evening as an 
upper-level storm system and cold front pass across the region.

$$

TXZ021-027-033-034-039-040-042100-
/O.UPG.KLUB.HW.A.0004.170404T1700Z-170405T0000Z/
/O.EXA.KLUB.WI.Y.0012.170404T1700Z-170405T0000Z/
Parmer-Bailey-Cochran-Hockley-Yoakum-Terry-
Including the cities of Friona, Bovina, Farwell, Muleshoe, 
Morton, Levelland, Denver City, Plains, and Brownfield
526 AM CDT Tue Apr 4 2017

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect from noon today to 7 PM CDT this
evening. The High Wind Watch is no longer in effect. 

* TIMING...This afternoon and early evening.

* WINDS...Out of the west to northwest 30 to 40 mph with gusts to 55
  mph.

* IMPACTS...Driving will become difficult for high profile and 
  compact vehicles. Blowing dust is likely near open fields and 
  construction sites which may drastically reduce visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Winds this strong can make driving difficult, 
especially for high profile vehicles. Use extra caution.

&&

$$

TXZ022-028>030-035>037-041>044-042100-
/O.CON.KLUB.WI.Y.0012.170404T1700Z-170405T0000Z/
Castro-Lamb-Hale-Floyd-Lubbock-Crosby-Dickens-Lynn-Garza-Kent-
Stonewall-
Including the cities of Dimmitt, Hart, Littlefield, Olton, 
Plainview, Cedar Hill, Lubbock, Ralls, Crosbyton, Lorenzo, Spur, 
Dickens, Tahoka, ODonnell, Graham, Post, Jayton, and Aspermont
526 AM CDT Tue Apr 4 2017

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* TIMING...This afternoon and early evening.

* WINDS...Out of the west to northwest 25 to 35 mph with gusts to
  55 mph.

* IMPACTS...Hazardous cross winds will make driving hazardous. 
  Locally poor visibilities from areas of blowing dust. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
982 
WWUS74 KLUB 041944
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
244 PM CDT Tue Apr 4 2017

TXZ021-022-027>030-035>037-041>044-042045-
/O.CAN.KLUB.WI.Y.0012.000000T0000Z-170405T0000Z/
Parmer-Castro-Bailey-Lamb-Hale-Floyd-Lubbock-Crosby-Dickens-Lynn-
Garza-Kent-Stonewall-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Lubbock, 
Ralls, Crosbyton, Lorenzo, Spur, Dickens, Tahoka, ODonnell, 
Graham, Post, Jayton, and Aspermont
244 PM CDT Tue Apr 4 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Lubbock has cancelled the Wind
Advisory. 

West winds will shift to the north late this afternoon as a cold
front moves through the region. Wind speeds will not be as strong
as previously expected with a range of 20 to 30 mph and gusts to
around 40 mph this afternoon.

$$

TXZ033-034-039-040-050000-
/O.CON.KLUB.WI.Y.0012.000000T0000Z-170405T0000Z/
Cochran-Hockley-Yoakum-Terry-
Including the cities of Morton, Levelland, Denver City, Plains, 
and Brownfield
244 PM CDT Tue Apr 4 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...This afternoon and early evening.

* WINDS...Out of the west to northwest 30 to 35 mph with gusts to
  55 mph. 

* IMPACTS...Driving will become difficult for high profile
  vehicles. Some blowing dust is likely near open fields and
  construction sites which may drastically reduce visibilities
  across a short distance.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 3, 3:41 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 3, 3:41 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
341 PM CDT Mon Apr 3 2017

.SHORT TERM...
A potent upper level low pressure trough over the eastern Great
Basin will rotate over the southern Rockies and across the Texas
Panhandle Tuesday afternoon. System will remain progressive while
closing off over the high plains. Strongest wind maximums still
expected to rotate across mainly the southern part of the Texas
South Plains. A complication remains an energetic cold front
dropping southward Tuesday afternoon that may become enhanced by
convective activity. Wind guidance again has come up, into the high
wind advisory levels or even just into high wind warning levels
mainly across the western South Plains. We are issuing a wind
advisory at this time for much of the area, and also a high wind
watch from the extreme southwest Panhandle southward into the
southwestern South Plains.

A quasi-stationary front overnight will be draped across or very
near our north to northeast zones. Still some potential for a bit of
a surge south and westward overnight, but short range solutions
have backed away from this to some extent. North of the frontal
boundary we expect areas of low clouds and perhaps fog by early
Tuesday. Shower chances will be most pronounced along and north of
this front as strong dynamic forcing lifts over the area. Latest
solutions also indicating a bit more convective instability so we
have changed the weather character to mostly thunder, and edged the
slight chance a little further to the south. Just as the location of
the front remains a bit uncertain, so also do high temperatures for
Tuesday. In general, a solid northwest to southeast gradient should
occur across our area tomorrow. RMcQueen

.LONG TERM...
Eventful weather will be at a premium in the long term forecast. An
upper level system will depart on Tuesday night into Wednesday
bringing in large scale subsidence aloft. Low level moisture filling
in behind a front on Tuesday evening may bring a period of low
stratus through early Wednesday morning. This area may cover the
extreme southern Texas Panhandle into the Rolling Plains but models
are not indicating much more progress from there. A more significant
issue will be the potential strong winds continuing behind the
frontal passage on Tuesday evening. Models prog pressure rises
around 15 to 16 mb/6hr moving directly across the FA. This will
likely keep strong winds going for much of the night. The northwest
wind direction will be retained during the day on Wednesday leading
to a cooler than normal day for this time of year. Ridging overhead
for the next several days thereafter combined with lee troughing
will boost temperatures well above seasonal averages with possible
90s again late this weekend into early next week. Sunday looks like
a very windy day with an upper level trough moving just north of
West Texas but the GFS and ECMWF are slightly off on the timing of
the wind maxes aloft.

&&

.FIRE WEATHER...
No changes to current fire weather watch. Uncertain if humidity will
lower enough further east and north of the current watch location
over the southwestern South Plains, so watch remains valid. Strong
wind potential, however, should be concern for land managers
regardless. RMcQueen

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for TXZ033-034-039-040.

High Wind Watch from Tuesday afternoon through Tuesday evening
for TXZ021-027-033-034-039-040.

Wind Advisory from noon to 7 PM CDT Tuesday for TXZ022-023-
028>030-035>038-041>044.

&&

05/01
Hazardous weather outlook, Apr 3, 5:23 AM CDT, 10 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
523 AM CDT Mon Apr 3 2017

TXZ021>044-041030-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
523 AM CDT Mon Apr 3 2017

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and Tonight

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Windy conditions are expected to develop across much of the
outlook area Tuesday as an upper-level storm system passes over West
Texas and a sharp cold front moves in from the north. A wind
advisory may be needed for portions of the Caprock. In addition,
warm and dry conditions across the southwest South Plains may
result in critical fire weather conditions Tuesday afternoon. A
Fire Weather Watch has been issued for this area.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 5:54 AM CDTFire Weather WatchLUBCochran, Hockley, Terry, Yoakum24 hr
Apr 3, 3:45 PM CDTHigh Wind WatchLUBBailey, Cochran, Hockley, Parmer, Terry, Yoakum14 hr

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.